Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 8, NWS Nashville, TN

April 2, 2015Hickman County, Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 2, 2015, 2:50 PM CDT for Hickman County, Humphreys County, Perry County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2015, 2:50 PM CDT (19:50 UTC)
Expired
Apr 2, 2015, 3:15 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hickman County, TN, Humphreys County, TN, Perry County, TN

The radar

The Ft Campbell radar (KHPX), 113 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WUUS54 KOHX 021950
SVROHX
TNC081-085-135-022015-
/O.NEW.KOHX.SV.W.0008.150402T1950Z-150402T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT THU APR 2 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
  NORTHERN PERRY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 315 PM CDT

* AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHEAST OF PARSONS...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HURRICANE MILLS AROUND 310 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUCKSNORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3576 8799 3583 8798 3588 8794 3593 8793
      3593 8797 3594 8797 3613 8772 3584 8749
      3568 8799 3574 8803
TIME...MOT...LOC 1950Z 237DEG 38KT 3581 8795

HAIL...1.00IN
WIND...60MPH

$$

ROSE
1 follow-up statement
869 
WWUS54 KOHX 022008
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT THU APR 2 2015

TNC081-085-135-022015-
/O.CON.KOHX.SV.W.0008.000000T0000Z-150402T2015Z/
PERRY TN-HICKMAN TN-HUMPHREYS TN-
308 PM CDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HUMPHREYS...WEST CENTRAL HICKMAN AND NORTH CENTRAL PERRY COUNTIES
UNTIL 315 PM CDT...

AT 307 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
HURRICANE MILLS...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL PERRY...SOUTHERN HUMPHREYS AND WEST CENTRAL HICKMAN
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...BUCKSNORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3590 8794 3591 8793 3607 8768 3584 8749
      3572 8785
TIME...MOT...LOC 2008Z 248DEG 31KT 3586 8779

HAIL...1.00IN
WIND...60MPH

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:34 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 2, 1:34 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CDT THU APR 2 2015

.UPDATE...FOR 18Z AVIATION.

&&

.AVIATION...18Z TAF DISCUSSION.

SHOWER AND STORMS WILL CONTINUE TO MOVE ACROSS THE EASTERN HALF OF
MIDDLE TENNESSEE THIS AFTERNOON WHICH MEANS CSV COULD SEE SOME
VICINITY STORMS THROUGH 21Z. ACTIVITY WILL BE MOSTLY EAST OF THE
AREA AFTER THAT TIME. WINDS CONTINUE TO BE GUSTY OUT OF THE
SOUTHWEST...GUSTS 25 TO 30KNOTS WILL CONTINUE TO BE POSSIBLE
THROUGHOUT THE AFTERNOON AND EVENING. CIGS WILL REMAIN MAINLY VFR
WITH MVFR CIGS AROUND 3000FT MOVING IN FOR BNA AND CKV AS ANOTHER
ROUND OF PRECIPITATION MOVES IN FROM THE NORTHWEST THIS EVENING
AND OVERNIGHT. SOME STORMS WILL BE POSSIBLE AT CKV AFTER 03Z...AND
AFTER MIDNIGHT SHOWER AND THUNDERSTORM CHANCES WILL INCREASE AT
BNA AS WELL AS THE ACTIVITY OVER KENTUCKY SAGS SOUTH.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

11
Hazardous weather outlook, Apr 2, 5:00 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT THU APR 2 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-031000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY
ALONG AND NORTH OF A LOBELVILLE TO NASHVILLE TO LAFAYETTE LINE FOR THIS
AFTERNOON. STRONG THUNDERSTORMS WILL BE POSSIBLE FOR OTHER LOCATIONS
ACROSS MIDDLE TENNESSEE. MAIN CONCERNS WITH STRONG TO SEVERE THUNDERSTORMS
WILL BE STRONG TO DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS FOR ALMOST ALL OF
MIDDLE TENNESSEE FRIDAY AFTERNOON INTO FRIDAY EVENING. PICKETT...
FENTRESS...AND CUMBERLAND COUNTIES ARE UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING. MAIN CONCERNS
WITH SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

PATCHY FROST FORMATION MAY BE POSSIBLE ACROSS THE AREA SATURDAY
NIGHT AS TEMPERATURES ARE EXPECTED IN THE MID 30S IN LOW LYING
AND SHELTER AREAS AND ACROSS THE CUMBERLAND PLATEAU REGION.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Apr 2, 2:07 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CDT THU APR 2 2015

TNZ032>034-066-021945-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-
207 PM CDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...OVERTON
AND PUTNAM COUNTIES...

AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MONTEREY...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MONTEREY...CRAWFORD...
CLARKRANGE...GRIMSLEY AND ALLARDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3629 8480 3628 8487 3624 8487 3621 8491
      3616 8490 3612 8485 3598 8527 3599 8530
      3601 8532 3603 8531 3604 8534 3612 8541
      3651 8491 3633 8477

ROSE
Local storm report, Apr 2, 2:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     8 NNW SPARTA            36.04N  85.53W
04/02/2015  M60 MPH          WHITE              TN   AWOS

            SPARTA AIRPORT

&&

EVENT NUMBER OHX1500416

MROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 5:06 AM CDTSpecial Weather StatementOHXClay, Jackson, Overton39 min
Apr 2, 2:07 PM CDTSpecial Weather StatementOHXFentress38 min
Apr 2, 3:21 PM CDTSpecial Weather StatementOHXMontgomery39 min
Apr 2, 3:23 PM CDTSpecial Weather StatementOHXHickman52 min
Apr 2, 3:40 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson35 min
Apr 2, 4:05 PM CDTSpecial Weather StatementOHXCheatham25 min
Apr 2, 4:08 PM CDTSpecial Weather StatementOHXMontgomery37 min
Apr 2, 4:09 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson36 min
Apr 2, 4:31 PM CDTSpecial Weather StatementOHXRobertson44 min
Apr 2, 4:43 PM CDTSpecial Weather StatementOHXDavidson32 min
Apr 2, 5:11 PM CDTSpecial Weather StatementOHXSumner49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.